Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2015, 6:56 PM EDT for Kalamazoo County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 6:56 PM EDT (22:56 UTC)
- Expired
- Jul 18, 2015, 7:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 76 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:10 PM EDT | TSTM WND DMG | Kalamazoo, MI | LARGE TREE DOWN IN ROAD AND ON A HOUSE. WESTNEDGE AVE CLOSED IN BOTH DIRECTIONS BETWEEN PARKWOOD AND INKSTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 4:59 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WUUS53 KGRR 182256 SVRGRR MIC077-182345- /O.NEW.KGRR.SV.W.0036.150718T2256Z-150718T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 656 PM EDT SAT JUL 18 2015 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KALAMAZOO COUNTY IN SOUTHWESTERN MICHIGAN... * UNTIL 745 PM EDT * AT 655 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR OTSEGO TO NEAR DECATUR...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... KALAMAZOO... PORTAGE... EASTWOOD... WESTWOOD... VICKSBURG... GALESBURG... SCHOOLCRAFT... CLIMAX... RICHLAND... GREATER GALESBURG... SOUTH GULL LAKE... COMSTOCK NORTHWEST... ALAMO... FULTON... PARCHMENT... AUGUSTA... OSHTEMO... MIDLAND PARK... COMSTOCK... SCOTTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHWESTERN MICHIGAN. LAT...LON 4207 8576 4242 8576 4242 8530 4207 8529 TIME...MOT...LOC 2255Z 256DEG 30KT 4242 8577 4208 8589 TORNADO...POSSIBLE HAIL...<1.00IN WIND...60MPH $$ TJT
2 follow-up statements
376
WWUS53 KGRR 182334
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
734 PM EDT SAT JUL 18 2015
MIC077-182345-
/O.CON.KGRR.SV.W.0036.000000T0000Z-150718T2345Z/
KALAMAZOO MI-
734 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN KALAMAZOO COUNTY...
AT 732 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AUGUSTA TO FULTON... MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES.
LOCATIONS IMPACTED INCLUDE... CLIMAX...
GALESBURG... FULTON... AUGUSTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHWESTERN
MICHIGAN.
LAT...LON 4207 8543 4242 8536 4242 8530 4207 8529
TIME...MOT...LOC 2332Z 277DEG 33KT 4241 8531 4208 8534
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
OSTUNO169
WWUS53 KGRR 182340
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
740 PM EDT SAT JUL 18 2015
MIC077-182350-
/O.EXP.KGRR.SV.W.0036.000000T0000Z-150718T2345Z/
KALAMAZOO MI-
740 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KALAMAZOO COUNTY WILL
EXPIRE AT 745 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHWESTERN
MICHIGAN.
LAT...LON 4207 8543 4242 8536 4242 8530 4207 8529
TIME...MOT...LOC 2337Z 256DEG 30KT 4241 8531 4208 8534
$$
OSTUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 325 PM EDT SAT JUL 18 2015 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE .SYNOPSIS... ISSUED AT 325 PM EDT SAT JUL 18 2015 SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE FROM LATER THIS AFTERNOON INTO THE DAY ON SUNDAY. SOME OF THE STORMS COULD BE LOCALLY STRONG TO SEVERE INTO THIS EVENING WITH STRONG WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE POTENTIAL FOR SHOWERS AND STORMS WILL END THROUGH THE DAY ON SUNDAY AS A COLD FRONT MOVES THROUGH. QUIETER WEATHER IS EXPECTED FOR THE FIRST HALF OF THE WORK WEEK WITH JUST A CHANCE OF SHOWERS LATER ON MONDAY AS ANOTHER FRONT DROPS DOWN INTO THE AREA. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 325 PM EDT SAT JUL 18 2015 OUR MAIN FOCUS WITH THIS FCST PACKAGE IS STORM TRENDS AND SEVERE POTENTIAL THROUGH SUN. FIRST OFF...THE HEAT ADVISORY WAS CANCELLED A LITTLE EARLIER AS THIS MORNING/S CONVECTION OVERTURNED THE ATMOSPHERE QUITE A BIT. THE COOLER AIR IN ITS WAKE DEFINITELY LIMITED THE HEATING POTENTIAL... AND DEW POINTS WERE DRIVEN DOWN A BIT. NOW THAT SAID...WE ARE RECOVERING A BIT AND STORMS ARE REFIRING ACROSS SRN WI WHICH WAS IMPACTED SOMEWHAT BY THE STORMS EARLIER TODAY THERE. IT APPEARS THAT A WAVE JUST ENTERING WI IS HELPING TO DRIVE INSTABILITY BACK NORTH PER THE LATEST SPC MESOANALYST PAGE. MU CAPES WERE DRIVEN DOWN TO LESS THAN 1000 J/KG...BUT ARE NOW RECOVERING TO AROUND 2000-3000 J/KG THERE AND THE TREND WOULD BRING THAT INSTABILITY INTO THE AREA THIS EVENING. THE BEST CHANCE WOULD BE ACROSS THE SOUTH WHICH WAS LESS IMPACTED BY THE EARLIER CONVECTION...AND CLOSER TO THE BETTER INSTABILITY POISED TO MOVE IN. THE BIGGEST THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL...WITH AN ISOLATED TORNADO NOT OUT OF THE QUESTION. STRONG UPDRAFTS WITH THICK CAPE WILL LIKELY COMPENSATE A BIT FOR MARGINAL DEEP LAYER SHEAR VALUES. SHEAR VALUES MAY BE ENHANCED A BIT AT THE BASE OF THE SHORT WAVE THAT WILL BE SUPPORTING ALL OF THIS. WE EXPECT THAT THIS WILL MOVE OUT OF THE AREA BY THE LATE EVENING HOURS. THIS SHOULD PUSH THE INSTABILITY GRADIENT SOUTH OF THE AREA...WITH NO REAL WAVE/MECHANISM TO PUSH IT BACK UP INTO THE AREA LIKE THIS AFTERNOON. WE CAN NOT RULE OUT AN ISOLATED SHOWER/STORM POPPING UP AHEAD OF THE FRONT DROPPING IN...BUT WE THINK WIDESPREAD PCPN WILL BE UNLIKELY. IT SEEMS THAT WITH THESE WAVES OF STORMS EARLIER TODAY AND AGAIN THIS EVENING...THAT THE PASSAGE OF THE FRONT DURING THE FIRST HALF OF THE DAY ON SUNDAY SHOULD BE A BIT LESS ACTIVE. WE WILL NOT HAVE A CHC TO RECOVER MUCH BEFORE THE FRONT DROPS THROUGH AND SWEEPS THE DEEP INSTABILITY OUT OF THE AREA. QUIET WEATHER IS THEN EXPECTED FOR SUN NIGHT AND MOST OF MON WITH SHORT WAVE RIDGING PASSING THROUGH THE AREA. ANOTHER FRONT WILL DROP DOWN LATE MON AFTERNOON AND MON NIGHT. THIS LOOKS RATHER BENIGN FOR NOW AS DEEP MOISTURE WILL LIKELY BE LOCKED UP SOUTH OF THE AREA. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 325 PM EDT SAT JUL 18 2015 THE MAIN CHANCE FOR PRECIPITATION IN THE LONG TERM LOOKS TO BE DUE TO A SYSTEM TOPPING THE WESTERN RIDGE FRIDAY AND PUSHING A FRONT THROUGH MICHIGAN ON SATURDAY. CONFIDENCE IS LOW DUE TO THE PERSISTENCE OF THE SOUTHERN HIGH PRESSURE BUBBLE. THIS UPPER LEVEL HIGH OVER THE SOUTHERN U.S. AND A RIDGE IN THE WEST WILL RESULT IN SLOW MOVEMENT OF SYSTEMS ACROSS THE GREAT LAKES REGION THROUGH THE LONG TERM. HIGH PRESSURE AT THE SURFACE WILL MOVE SLOWLY ACROSS THE AREA TUESDAY THROUGH FRIDAY RESULTING IN LITTLE CHANCE FOR WET WEATHER. TEMPERATURES WILL REMAIN AROUND TO JUST BELOW NORMAL THROUGH THE WEEK. NORMAL HIGHS ARE IN THE LOWER 80S WITH NORMAL LOWS AROUND 60 DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 148 PM EDT SAT JUL 18 2015 A LINE OF SHOWERS AND STORMS HAS MOVED OUT OF THE AREA. HOWEVER... MORE STORMS ARE FORMING OVER SOUTHERN WISCONSIN AND ARE MOVING TO THE EAST. THESE ARE EXPECTED TO DIMINISH AS THEY MOVE ACROSS LOWER MICHIGAN. HAVE GONE WITH VICINITY FORECASTS DUE TO LOW CHANCES OF STORMS NEAR INDIVIDUAL TAF SITES. WENT WITH MVFR FOG OVERNIGHT AT ALL SITES DUE TO THE MOISTURE FROM THE RAINFALL EARLIER TODAY. && .MARINE... ISSUED AT 325 PM EDT SAT JUL 18 2015 WE CANCELLED THE MARINE DENSE FOG ADVISORY A BIT EARLIER AS THE FOG WAS BLOWN OUT BY THE STORMS EARLIER TODAY. IT SEEMS THAT THE FOG POTENTIAL AS A WHOLE HAS DIMINISHED...ESPECIALLY IF ANOTHER ROUND OF STORMS PUSHES THROUGH. AT THIS TIME...IT SEEMS WINDS WILL COME UP SOME /OUTSIDE OF STORMS/ BUT REMAIN UNDER SMALL CRAFT ADVISORY CRITERIA FOR TONIGHT INTO SUN. && .HYDROLOGY... ISSUED AT 325 PM EDT SAT JUL 18 2015 THUNDERSTORMS SATURDAY MORNING PRODUCED WIDESPREAD QUARTER TO ONE INCH RAINFALL. BRIEF PONDING OF WATER ON URBAN STREETS WAS REPORTED IN SOME LOCATIONS. RIVER IMPACTS FROM THE MORNING RAINFALL SHOULD BE MINIMAL. ADDITIONAL STORMS FRIDAY EVENING COULD PRODUCE HEAVY RAINFALL AS WELL. STORMS WILL BE GENERALLY PROGRESSIVE... WHICH LIMITS THE FLASH FLOOD THREAT. HOWEVER... BRIEF MULTICELL TRAINING MAY OCCUR IN A FEW LOCATIONS... LEADING TO POTENTIAL AREAL AND RIVER FLOOD IMPACTS. A FEW RIVERS COULD RISE OUT OF THEIR BANKS IF HEAVY RAIN FALLS WITHIN CERTAIN DRAINAGE BASINS. THE MOST SUSCEPTIBLE RIVERS TO FLOODING WILL BE THE SMALL BASIN/QUICK RESPONSE ONES THAT WERE AFFECTED BY HEAVY RAIN LAST MONTH... GENERALLY THE UPPER PORTION OF THE GRAND RIVER BASIN (IONIA-LANSING-JACKSON AREAS) AND THE KALAMAZOO BASIN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...63 AVIATION...63 HYDROLOGY...CAS MARINE...NJJ
Hazardous weather outlook, Jul 18, 5:20 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 520 AM EDT SAT JUL 18 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 520 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG NORTH OF A MUSKEGON TO ALMA LINE WILL MIX OUT BY MID MORNING. HEAT INDEX VALUES WILL REACH BETWEEN 100 AND 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. THERE IS A SIGNIFICANT RISK FOR HEAT EXHAUSTION FOR ANYONE WHO IS OUTSIDE OF A SIGNIFICANT LENGHT OF TIME. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE STRONGEST STORMS MAY HAVE LARGE HAIL AND DAMAGING WINDS. ANY STORM MAY HAVE VERY HEAVY RAINFALL THAT MAY LEAD TO BRIEF FLOODING OF ROADS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE THREAT FOR THESE STORMS IS GREATEST IN THE INTERSTATE 69 AREA DURING THE EARLY TO MID AFTERNOON. ANOTHER FRONTAL SYSTEM MAY BRING MORE THUNDERSTORMS TO THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO SUNDAY AFTERNOON. LMZ844>849-190930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 520 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL IS EXPECTED THROUGH TONIGHT. SCATTERED THUNDERSTORMS... SOME OF WHICH MAY HAVE GUSTY WINDS AND HAIL ARE EXPECTED FROM LATE MORNING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO SUNDAY AFTERNOON. WDM
In the hours before
Local storm report, Jul 18, 3:18 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND GST 8 WNW LUDINGTON 44.00N 86.60W
07/18/2015 M45 MPH LMZ868 MI BUOY
BUOY STATION LUDINGTON BUOY /45024/
0847 AM TSTM WND GST 3 NE PENTWATER 43.81N 86.38W
07/18/2015 M43 MPH OCEANA MI MESONET
MESONET STATION 3 ENE PENTWATER /E6978/
0855 AM TSTM WND GST 4 SSE HART 43.64N 86.33W
07/18/2015 M55 MPH OCEANA MI MESONET
MESONET STATION 4 SSE HART /AU347/
0915 AM TSTM WND GST 2 NW GRAND HAVEN 43.08N 86.25W
07/18/2015 E55 MPH OTTAWA MI TRAINED SPOTTER
ESTIMATED GUST OF 50-60 MPH
0935 AM TSTM WND GST 1 NW REED CITY 43.89N 85.53W
07/18/2015 M42 MPH OSCEOLA MI MESONET
MDOT MESONET STATION 1 NW REED CITY /MC017/
1015 AM TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
07/18/2015 M41 MPH LMZ844 MI BUOY
BUOY STATION SOUTH HAVEN GLERL /SVNM4/
1053 AM TSTM WND GST 3 S IONIA 42.94N 85.06W
07/18/2015 M40 MPH IONIA MI AWOS
AWOS STATION IONIA COUNTY ARPT /Y70/
1100 AM HAIL 3 E MATTAWAN 42.21N 85.73W
07/18/2015 M0.50 INCH KALAMAZOO MI TRAINED SPOTTER
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 18, 3:52 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM TSTM WND DMG HART 43.70N 86.36W
07/18/2015 OCEANA MI COUNTY OFFICIAL
ONE LARGE TREE CAME DOWN ON POWER LINES ON
GRISWOLD STREET, KNOCKING OUT POWER TO HALF
THE CITY OF HART. TIME ESTIMATED FROM RADAR.
&&
EBWLocal storm report, Jul 18, 4:10 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG 6 NNE LAKEWOOD CLUB 43.46N 86.21W
07/18/2015 MUSKEGON MI COUNTY OFFICIAL
WIRES DOWN ON E FRUITVALE ROAD AND NEAR S
SHORE DRIVE AND SANDY LANE IN NORTHERN
MUSKEGON COUNTY.
&&
EBWSpecial weather statement, Jul 18, 5:35 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 PM EDT SAT JUL 18 2015
MIZ043-050-056-064-071-182230-
VAN BUREN MI-ALLEGAN MI-MUSKEGON MI-OCEANA MI-OCEANA MI-MUSKEGON MI-
OTTAWA MI-OTTAWA MI-
535 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY...
A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE EAST AT 40 MPH FROM LAKE
MICHIGAN INTO SOUTHWEST LOWER MICHIGAN BETWEEN 600 AND 630 PM EDT.
THE FOLLOWING THREATS WILL BE POSSIBLE WHEN THESE STORMS ARRIVE...
WIND GUSTS AT LEAST 60 MPH...
AT LEAST HALF INCH HAIL...
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...
VERY HEAVY DOWNPOURS AND NUISANCE FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THUNDER ROARS...GO INDOORS. ALLOW 30 MINUTES OF TIME BEFORE
RESUMING OUTDOOR ACTIVITIES. PLEASE REPORT ANY OBSERVED DAMAGE TO
YOUR LOCAL LAW ENFORCEMENT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GRAND RAPIDS.
&&
LAT...LON 4207 8622 4224 8622 4224 8636 4242 8628
4242 8623 4243 8627 4269 8621 4286 8621
4309 8625 4362 8654 4382 8643 4382 8604
4330 8604 4329 8579 4277 8578 4277 8554
4242 8554 4242 8576 4207 8577
TIME...MOT...LOC 2133Z 271DEG 33KT 4288 8693 4198 8692
TJTLocal storm report, Jul 18, 6:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
644 PM EDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST 2 S HOLLAND 42.74N 86.11W
07/18/2015 M41 MPH ALLEGAN MI ASOS
ASOS STATION W MICH REGIONAL ARPT /BIV/
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:06 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 39 min |
| Jul 18, 7:59 AM EDT | Special Marine Warning | GRR | 31 min | |
| Jul 18, 8:14 AM EDT | Special Weather Statement | GRR | Kent, Lake, Mason, Mecosta, Muskegon, Newaygo and 2 more | 2 hr |
| Jul 18, 8:25 AM EDT | Special Marine Warning | GRR | 95 min | |
| Jul 18, 8:31 AM EDT | Severe Thunderstorm Warning | GRR | Mason, Muskegon, Oceana | 59 min |
| Jul 18, 9:04 AM EDT | Special Marine Warning | GRR | 56 min | |
| Jul 18, 9:07 AM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 38 min |
| Jul 18, 9:11 AM EDT | Special Weather Statement | GRR | Lake, Mecosta, Montcalm, Newaygo, Osceola | 64 min |
| Jul 18, 9:41 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Ionia, Kent | 64 min |
| Jul 18, 10:40 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more | 95 min |
| Jul 18, 4:57 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 18, 5:35 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana, Ottawa, Van Buren | 55 min |
| Jul 18, 5:39 PM EDT | Special Marine Warning | GRR | 96 min | |
| Jul 18, 6:39 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 51 min |
| Jul 18, 7:07 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 38 min |
| Jul 18, 7:31 PM EDT | Special Weather Statement | GRR | Calhoun, Clinton, Eaton, Gratiot, Ingham, Ionia and 5 more | 119 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.